MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ4 RIGHT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ4 RIGHT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5512-F-402
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Stem disassociated from the right femoral component.Required revision surgery.No allegations against the insert or augment.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon femoral component was reported.The event was confirmed via clinician review of the provided medical records and evaluation of photographs of the device.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided intraoperative photographs indicated that the stem is not attached to the femoral component.It appears that there is cement residue in the female threaded end of the femoral component.It is difficult to make any further observations from the photograph as the device is covered in blood and other bodily matter/cement residue.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports the revision of a revision total knee replacement about 9 years after implantation due to disassociation of the femoral stem from the housing.I can confirm that the disassociation or fracture took place since i was able to see the xrays.However, i cannot confirm that the revision took place since i have no documentation such as an operation report and post revision xrays.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of stem disassociation or fracture are multifactorial including surgical technique issues, patient activity and bmi factors and implant factors.It is possible that the distal portion of the construct may have had some micromovement.When coupled with a well-fixed stem, fracture or disassociation could occur." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the stem from the femoral component.The reported device was not returned however photographs were provided for review.Visual inspection of the provided intraoperative photographs indicated that the stem is not attached to the femoral component.It appears that there is cement residue in the female threaded end of the femoral component.It is difficult to make any further observations from the photograph as the device is covered in blood and other bodily matter/cement residue.A review of the provided medical information by a clinical consultant indicated: "this inquiry reports the revision of a revision total knee replacement about 9 years after implantation due to disassociation of the femoral stem from the housing.I can confirm that the disassociation or fracture took place since i was able to see the xrays.However, i cannot confirm that the revision took place since i have no documentation such as an operation report and post revision xrays.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of stem disassociation or fracture are multifactorial including surgical technique issues, patient activity and bmi factors and implant factors.It is possible that the distal portion of the construct may have had some micromovement.When coupled with a well-fixed stem, fracture or disassociation could occur." the exact cause of the event could not be determined from the information provided.Further information such as return of the devices, primary and revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRI TS FEMUR SZ4 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13844990
Report Number0002249697-2022-00419
Device Sequence Number4003522
Product Code MBH
UDI-Device Identifier07613327026085
UDI-Public07613327026085
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number5512-F-402
Device Catalogue Number5512-F-402
Device Lot NumberHABY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale